After stopping Cymbalta, I'm wanting to try to see if I can handle my depression without medication. It hurt my body image when I started to put on weight and I felt gross all the time and I'm scared of that happening again. It's hard to lose the weight.. I'm sad and hungry!
I have found that drinking caffeinated drinks like green tea and coffee help me feel better with my moods.. they keep me upbeat and positive. But then if something bad happens, I'll get VERY upset over something small. Like today I lost a skirt and was way more upset than I should have been and had trouble breathing. It's like one extreme or the other... without caffeine I feel bad and sluggish all day and sad. Then with the caffeine I feel happier but then I freak out too much.
My question is... is there a way that makes me more in between?? I never have a lot of caffeine and I love how it gives me just enough boost to actually be productive, but I hate the anxiety that comes along with it.
Vitamins , get proper vitamins , try and eat healthy, and try to exercise. Also try to get at least 8 hours sleep. Youíll feel alot better , then focus on finding what makes you happy , Maybe pick up something you'd enjoy doing. i picked up break dancing after alot of practice i accomplished alot and became really happy with myself. try to stay away from the caffeine and work on your health trust me i didnít think it would do anything.....i was wrong. give it a try for awhile
Supposedly caffeine is not good with psych meds, but I drink some. It does make me feel jittery.
I hope you have a doc to see because the last time I tried to see if I could "handle my depression" without any antidepressants I ended up in the hospital after an overdose. I got severely depressed. I am on Cymbalta and it decreased my appetite. Different meds work differently for everyone. I would not recommend staying off of something for depression if you are still depressed.
Something else may work for you, medication wise. Good luck, I just would hate to see you get into serious problems like I did.
my friend, as it was mentioned above, caffeine is not a good idea while on medication because it tends to cause jitters. However, you said you are not taking meds anymore so I would say caffeine is ok to have in responsible amounts.
Caffeine does actually make you feel better. It gives you a jolt of energy and uplifts you physically and mentally. When enjoyed in the correct amounts, there is nothing wrong with ingesting caffeinated drinks. I suspect that the boost your mood is getting from the caffeine is completely natural and benign. The fact your moods dips down when you are off of it would tell me that possibly you might have a little bit of a placebo effect occurring. You expect to feel down when you,re off caffeine and that alone can cause bad moods. Try going some days without drinking caffeine and using a coping mechanism or something positive to keep your spirits up and therefor train yourself to feel good with and without it.
I have the same problem with caffeine. I feel like I need it to "get going" and it also makes me feel better. I think it does make my anxiety worse, which then causes me to flip out over the smallest things. I also tend to get more irritable as it wears off, too. It sounds like it could be either of those for you. I feel like I have to have caffeine during the day just to keep going, but I try to have it in small amounts. For instance, I'll try to make a diet coke last me for at least an hour, instead of downing it all at once.
Have you had a chance to ask your doctor about wellbutrin? It is supposed to work for depression and not cause weight gain.
A caffeine lift is very temporary, then you crash. If anyone says that it is a substitute for medicine or therapy, then that just does not make sense. It is a drug too. I use it to wake up because I always feel groggy from either too much sleep or not enough. I was completely off of it for a while and I think I felt better. It is an easy thing to get back on, readily available.
I do hope you are getting some kind of help for depression other than temporary caffeine lifts.